Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 359, NWS Wilmington, OH

September 14, 2011Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 14, 2011, 8:40 PM EDT for Scioto County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2011, 8:40 PM EDT (00:40 UTC)
Expired
Sep 14, 2011, 9:30 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Scioto County, OH

The radar

The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 9:05 PM EDTHAIL 1.751 Nne Franklin Furnace, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS51 KILN 150040
SVRILN
OHC145-150130-
/O.NEW.KILN.SV.W.0359.110915T0040Z-110915T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT WED SEP 14 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 930 PM EDT.

* AT 837 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED 6 MILES NORTHWEST OF FRANKLIN FURNACE...MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN FURNACE...
  SCIOTODALE...
  WHEELERSBURG...
  SOUTH WEBSTER...

IN ADDITION...HAVERHILL...SCIOTOVILLE...POWELLSVILLE AND LYRA ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3859 8285 3867 8286 3868 8288 3874 8288
      3876 8290 3881 8288 3883 8287 3886 8275
      3885 8265 3876 8265 3873 8269 3869 8269
      3867 8276 3860 8274 3857 8282
TIME...MOT...LOC 0040Z 249DEG 19KT 3866 8292

$$

HATZOS
4 follow-up statements
986 
WWUS51 KILN 150050
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT WED SEP 14 2011

OHC145-150130-
/O.CON.KILN.SV.W.0359.000000T0000Z-110915T0130Z/
SCIOTO OH-
850 PM EDT WED SEP 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN SCIOTO COUNTY...

AT 846 PM EDT...RADAR INDICATED THE SEVERE THUNDERSTORM HAD 
STRENGTHENED...AND WAS NOW CAPABLE OF PRODUCING PING PONG BALL SIZE 
HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN 
FURNACE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN FURNACE...SCIOTODALE...WHEELERSBURG...
POWELLSVILLE AND LYRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3859 8285 3867 8286 3868 8288 3874 8288
      3877 8287 3882 8283 3886 8275 3885 8265
      3876 8265 3873 8269 3869 8269 3867 8276
      3860 8274 3857 8282
TIME...MOT...LOC 0050Z 249DEG 19KT 3865 8286

$$

HATZOS
115 
WWUS51 KILN 150057
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT WED SEP 14 2011

OHC145-150130-
/O.CON.KILN.SV.W.0359.000000T0000Z-110915T0130Z/
SCIOTO OH-
857 PM EDT WED SEP 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN SCIOTO COUNTY...

AT 854 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM 
CONTINUED TO STRENGTHEN AND WAS NOW CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR 
FRANKLIN FURNACE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTH WEBSTER.

IN ADDITION...POWELLSVILLE AND LYRA ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3859 8285 3867 8286 3868 8288 3872 8287
      3877 8285 3883 8271 3883 8265 3876 8265
      3873 8269 3869 8269 3867 8276 3860 8274
      3857 8282
TIME...MOT...LOC 0057Z 249DEG 19KT 3865 8281

$$

HATZOS
769 
WWUS51 KILN 150109
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 PM EDT WED SEP 14 2011

OHC145-150130-
/O.CON.KILN.SV.W.0359.000000T0000Z-110915T0130Z/
SCIOTO OH-
909 PM EDT WED SEP 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN SCIOTO COUNTY...

AT 904 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR POWELLSVILLE...MOVING EAST AT 20 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN SCIOTO 
COUNTY...INCLUDING FRANKLIN FURNACE AND LYRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3859 8285 3867 8286 3868 8288 3874 8278
      3875 8267 3873 8269 3869 8269 3867 8276
      3860 8274 3857 8282
TIME...MOT...LOC 0109Z 249DEG 19KT 3866 8274

$$

HATZOS
291 
WWUS51 KILN 150125
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
925 PM EDT WED SEP 14 2011

OHC145-150132-
/O.EXP.KILN.SV.W.0359.000000T0000Z-110915T0130Z/
SCIOTO OH-
925 PM EDT WED SEP 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCIOTO COUNTY
WILL EXPIRE AT 930 PM EDT...

THE STRONGEST AREA OF THUNDERSTORMS HAS MOVED EAST INTO LAWRENCE 
COUNTY. OCCASIONAL HEAVY RAINFALL...AND SMALL HAIL...WILL REMAIN 
POSSIBLE IN SOUTHEASTERN SCIOTO COUNTY THROUGH 945 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3859 8285 3867 8286 3868 8288 3874 8278
      3875 8267 3873 8269 3869 8269 3867 8276
      3860 8274 3857 8282
TIME...MOT...LOC 0122Z 249DEG 19KT 3868 8266

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 7:16 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 14, 7:16 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT WED SEP 14 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP SOUTHEAST THROUGH THE AREA TONIGHT.
MUCH COOLER AIR WILL MOVE IN BEHIND THE FRONT FOR THURSDAY AND
FRIDAY. CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE
WEATHER PATTERN INTO THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 22Z...REGIONAL RADAR SHOWS A SOLID PRECIPITATION SHIELD
EXTENDING FROM NORTHERN IND BACK INTO SOUTHERN IL. AS A RESULT
HAVE SIGNIFICANTLY RAISE POPS ACROSS THE WESTERN CWA THIS EVENING.
PREVIOUS DISCUSSION FOLLOWS...

A NEARLY STATIONARY FRONT REMAINS DRAPED ACROSS THE SOUTHERN CWA
LATE THIS AFTN. AN EMBEDDED SHORTWAVE TROUGH PRODUCING WIDESPREAD
RAIN AND THUNDERSTORMS WILL BE PROGRESSING EASTWARD UP THE OHIO
VALLEY THIS EVENING. MEANWHILE LONGWAVE TROUGH WILL BE DEEPENING
OVER THE GREAT LAKES WITH SURFACE COLD FRONT REFLECTION MOVING
SOUTHEAST. MINOR DETAILS REGARDING PHASING OF THESE TWO SYSTEMS
WILL DETERMINE PRECIP EVOLUTION...BUT MODELS ARE IN GENERAL
AGREEMENT OF THE BIG PICTURE. GIVEN RECENT RADAR TRENDS OF A
CONGEALING PRECIP SHIELD...THINK THAT THE SPLIT QPF DEPICTED BY
THE 12Z GFS WILL NOT EVOLVE. INCREASING FRONTOGENESIS ALONG
NORTHWEST FRONT SHOULD PROVIDE FORCING FOR WIDESPREAD PRECIP
ACROSS THE AREA. HAVE HIGHEST POPS ACROSS THE SOUTH WHERE BEST
FORCING WILL BE IN PLACE. MARGINAL INSTBY REMAINS ACROSS THE
SOUTH...SO HAVE LEFT A MENTION OF THUNDER THERE THROUGH THE
EVENING HOURS.

HAVE GENERALLY GONE ABOVE GUIDANCE FOR OVERNIGHT LOWS WITH THE
CLOUDS AND PRECIP OVER THE AREA. TEMPS WILL BE TRICKIEST ACROSS
THE NORTHWEST AND WILL DEPEND ON HOW MUCH COLD AIR IS ABLE TO RUSH
IN BEHIND THE FRONT AND IF ANY CLEARING MAY BE ABLE TO WORK IN
TOWARD DAYBREAK. DID NOT GO AS COLD AS SOME MODELS SUGGEST BUT
UPPER 40S STILL SEEM POSSIBLE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
RAIN WILL BE EXITING THE SOUTHEAST CWA ON THURSDAY MORNING. SFC
HIGH PRESSURE WILL BE BUILDING INTO THE UPPER MS VALLEY DURING THE
DAY WITH CONFLUENT NORTHWEST FLOW ALOFT OVER THE GREAT LAKES
REGION. SCT TO BKN CU WILL DEVELOP AFTER THE FRONTAL CLOUDS MOVE
OUT. THE HIGHEST COVERAGE WILL LIKELY BE OVER CENTRAL OHIO WITH
POSSIBLE LAKE ENHANCEMENT FROM NORTHERLY SFC WINDS. STRONG COLD
ADVECTION WILL BE PRESENT BEHIND THE DEPARTING COLD FRONT. MODELS
ARE INDICATING 2 TO 6 DEG C AIR AT 850 MB OVERSPREADING THE AREA.
THEREFORE HAVE NUDGED TEMPS BELOW GUIDANCE BUT DID NOT GO AS LOW
AS SOME OF THE RAW MODEL OUTPUT /WHICH SUGGESTS MID 50S IN MANY
LOCATIONS/.

THE AREA OF HIGH PRESSURE WILL BE SLIDING EAST ACROSS THE GREAT
LAKES THROUGH THE REMAINDER OF THE SHORT TERM PERIOD...KEEPING THE
FORECAST DRY. THURSDAY NIGHT LOOKS LIKE IT WILL BE THE COLDEST
NIGHT WITH MOSTLY CLEAR SKIES AND WINDS DECOUPLING. LOWS WILL BE
MUCH BELOW NORMAL IN THE LOWER TO MID 40S...AND CANNOT RULE OUT
SOME UPPER 30S IN OUTLYING AREAS. SOME MID AND HIGH LEVEL CLOUDS
WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. NORTHEASTERLY WINDS WILL
KEEP TEMPERATURES BELOW NORMAL FOR FRIDAY AND FRIDAY NIGHT...BUT
CLOUD COVER AND SOME AIRMASS MODERATION WILL ALSO IMPACT THE
TEMPERATURE CURVE. WENT WITH MID 60S FOR HIGHS AND MID 40S FOR
LOWS...WHICH IS NEAR TO SLIGHTLY BELOW GUIDANCE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
LOOKS LIKE FAIR WEATHER SATURDAY AND PROBABLY SUNDAY WITH HIGH
PRESSURE MOVING SLOWLY OFF TO THE NORTHEAST. A WEAKENING COLD FRONT
WILL BRING A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. A STRONGER
COLD FRONT PUSHED BY A SHARP UPPER TROUGH WILL CROSS THE AREA ON
WEDNESDAY WITH MORE THUNDERSTORMS.

TEMPERATURES WILL START OUT BELOW NORMAL WITH HIGHS ON SATURDAY
AROUND 70. A WARMING TREND IS THEN EXPECTED WITH HIGHS REACHING THE
NEAR NORMAL MID AND UPPER 70S FOR THE REST OF THE PERIOD.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
A COMPLEX WEATHER DISTURBANCE WILL LEAD TO UNSETTLED CONDITIONS
FOR THE NEXT 12-15 HOURS. RAIN IS CURRENTLY WORKING ITS WAY ACROSS
INDIANA...AND WILL BEGIN TO AFFECT THE TAF SITES IN THE NEXT FEW
HOURS. WHILE AN ISOLATED THUNDERSTORM IS NOT TOTALLY OUT OF THE
QUESTION (ESPECIALLY AT KCVG/KLUK)...THE OVERALL SETUP FAVORS THAT
THIS CHANCE IS BETTER TO THE SOUTH AND EAST OF THE TAF SITES.
OVERALL...STEADY RAIN (WITH OCCASIONAL MODERATE SHOWERS) WILL
OVERSPREAD THE REGION...WITH CEILINGS AND VISIBILITIES EXPECTED TO
DROP INTO THE MVFR RANGE. MVFR CEILINGS MAY HANG ON SLIGHTLY ON
THURSDAY MORNING...EVEN AFTER THE RAIN DEPARTS.

ONCE THE SYSTEM HAS MOVED TO THE EAST OF THE REGION BY LATE
THURSDAY MORNING...CONDITIONS WILL CLEAR AND BECOME VFR.
HOWEVER...STIFF NORTH WINDS WILL REMAIN IN PLACE ACROSS THE TAF
SITES...WITH GUSTS UP TO THE 20 TO 25 KNOT RANGE.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...SNYDER
LONG TERM...CONIGLIO
AVIATION...HATZOS
Hazardous weather outlook, Sep 14, 4:35 AM EDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
435 AM EDT WED SEP 14 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-150900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
435 AM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 14, 7:20 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EDT WED SEP 14 2011

KYZ098-099-142345-
MASON KY-ROBERTSON KY-
720 PM EDT WED SEP 14 2011

...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON AND SOUTHERN MASON
COUNTIES THROUGH 745 PM EDT...

AT 716 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BURIKA...
MOVING NORTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON AND
LEWISBURG.

ALSO...ALHAMBRA...PEED...MOUNT OLIVET...SARDIS...MAYS LICK...SOMO...
LOWELL AND MURPHYSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3845 8407 3859 8404 3858 8400 3863 8386
      3859 8373 3847 8380 3845 8386 3848 8394
      3846 8397 3843 8399

HATZOS
Special weather statement, Sep 14, 8:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT WED SEP 14 2011

KYZ099-100-OHZ081-150045-
LEWIS KY-MASON KY-ADAMS OH-
810 PM EDT WED SEP 14 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ADAMS...
SOUTHEASTERN MASON AND NORTHWESTERN LEWIS COUNTIES THROUGH 845 PM
EDT...

AT 807 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ORANGEBURG...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TOLLESBORO AND
MANCHESTER.

ALSO...EPWORTH...SOMO...ORANGEBURG...RECTORVILLE...BRADYSVILLE...
TRINITY AND CONCORD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3855 8379 3864 8371 3872 8370 3877 8356
      3873 8336 3849 8360 3850 8362 3852 8364
      3848 8378

HATZOS
Special weather statement, Sep 14, 8:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
835 PM EDT WED SEP 14 2011

OHZ088-150100-
SCIOTO OH-
835 PM EDT WED SEP 14 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 900 PM EDT...

AT 833 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF
FRANKLIN FURNACE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FRANKLIN FURNACE...
SCIOTODALE...WHEELERSBURG AND SOUTH WEBSTER.

ALSO...HAVERHILL...SCIOTOVILLE...POWELLSVILLE AND LYRA ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3861 8286 3867 8286 3868 8288 3874 8288
      3875 8288 3875 8292 3881 8288 3886 8270
      3885 8265 3876 8265 3873 8269 3869 8269
      3867 8276 3860 8274 3857 8282

HATZOS

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.